Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 152, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 14, 2022, 6:38 PM CDT for Pecos County, Reeves County, Ward County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2022, 6:38 PM CDT (23:38 UTC)
- Expired
- Jun 14, 2022, 7:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Pecos County, TX, Reeves County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 124 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:20 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 14, 6:20 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 620 PM CDT Tue Jun 14 2022 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 618 PM CDT Tue Jun 14 2022 TS is currently affecting INK/PEQ/FST. Storms will dissipate after 02Z and no other TAF sites should be affected though TS could approach HOB. VFR conditions will otherwise continue outside of brief convection with southerly winds occasionally gusting. && .SHORT TERM... (This afternoon through Wednesday night) Issued at 152 PM CDT Tue Jun 14 2022 Latest IR water vapor imagery shows a fetch of mid lvl moisture extending from N Chihuahua through far W TX and into SE NM. A CU field is currently forming over the higher terrain of W TX, and with continued diurnal heating and increased instability, scattered showers and storms are expected to develop this afternoon and evening. The greatest coverage of showers and storms should be confined to the Davis and Glass Mtns and Marfa Plateau. A secondary axis of widely scattered storms may develop further N across SE NM and the Western Permian Basin near sunset as indicated by latest CAMs. Storms should remain high-based due to larger dew point depressions especially west of the Pecos River and thus gusty and erratic winds will be possible. Any lingering convection should dissipate shortly after sunset as the boundary layer stabilizes. Overnight lows will remain warm, especially across the Permian Basin due to a stout low lvl jet and ample low lvl moisture. We will continue to see decreasing hghts aloft into Wednesday, resulting in high temperatures near normal across the region, mainly in the mid to upper 90s. The mid lvl theta-e ridge will shift slightly further wwd Wednesday afternoon extending from far W TX swd to the Big Bend region where isold showers and storms will possible. Otherwise, another mild night is expected with lows falling into the low to mid 70s by Thursday morning. && .LONG TERM... (Thursday through Monday) Issued at 152 PM CDT Tue Jun 14 2022 By Thur the subtropical ridge will be centered INVOF Arkansas with a mid/upper-level low tracking nwwd across the Trans Pecos on the wrn periphery of the said ridge. NAM12/GFS are more dampened wrt the referenced low than ECMWF and thus less precip. Any precip that does develop will be confined to the Trans Pecos and nearby plains. Interesting that models still show that the mid-level theta-e ridge will be oriented across the Trans Pecos Thur, but GFS reveals low Td air, probably too low. ATTP we tend to favor the "wetter" ECMWF. Models are in good agreement that on Fri the mstr will be off to the w-nw with lower sfc Td in most all locations, thus precip ending. On Sat the subtropical ridge will remain positioned well off to the ne and deeper ely flow will bring in cooler 7h temps and high temps will be closer to normal, but probably a few degrees above. A minor shrtwv trof within the ely mid-level flow may bring some afternoon SHRA to the ern half of the CWFA Sat. Beyond Sat there will be little sensible change with each afternoon 1-4 degrees above normal and generally no precip to speak of. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 99 74 97 / 10 0 0 0 Carlsbad 73 101 72 97 / 10 10 10 20 Dryden 74 96 73 97 / 10 10 10 10 Fort Stockton 74 99 72 97 / 30 10 10 20 Guadalupe Pass 70 95 68 90 / 10 10 10 40 Hobbs 72 97 70 94 / 20 10 10 0 Marfa 61 92 61 90 / 50 30 20 40 Midland Intl Airport 74 97 73 96 / 10 10 0 0 Odessa 74 97 74 96 / 20 10 0 0 Wink 75 101 75 98 / 30 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...99 LONG TERM....99 AVIATION...10
Hazardous weather outlook, Jun 14, 2:26 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 226 PM CDT Tue Jun 14 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-151930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 226 PM CDT Tue Jun 14 2022 /126 PM MDT Tue Jun 14 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Thunderstorms are possible this afternoon and tonight, mainly over the Davis Mountains, Marfa Plateau, Presidio Valley, and adjacent plains. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Wednesday and Thursday, mainly over the Davis Mountains, Marfa Plateau, Guadalupe Mountains, Presidio Valley, and adjacent plains. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 14, 5:17 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
517 PM CDT Tue Jun 14 2022
TXZ075-142245-
Pecos TX-
517 PM CDT Tue Jun 14 2022
...Strong thunderstorms will impact portions of west central Pecos
County through 545 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm 25
miles southwest of Fort Stockton, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Pecos
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3066 10342 3083 10320 3068 10294 3041 10307
TIME...MOT...LOC 2217Z 258DEG 5KT 3060 10316
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
10Special weather statement, Jun 14, 5:56 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
556 PM CDT Tue Jun 14 2022
TXZ075-142345-
Pecos TX-
556 PM CDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of northwestern Pecos
County through 645 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Fort Stockton, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Stockton, Firestone Test Track, Fort Stockton-Pecos County
Airport, Coyanosa and Sierra Madera.
This includes Interstate 10 between mile markers 233 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 10328 3101 10334 3128 10307 3083 10281
3036 10299
TIME...MOT...LOC 2256Z 258DEG 5KT 3074 10306
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:56 PM CDT | Special Weather Statement | MAF | Loving | 49 min |
| Jun 14, 5:17 PM CDT | Special Weather Statement | MAF | Pecos | 28 min |
| Jun 14, 5:44 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 14, 5:56 PM CDT | Special Weather Statement | MAF | Pecos | 49 min |
| Jun 14, 6:27 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.